I am 31, I have a a few occasional episodes of what I describe as skipped or paused heart beats, over the past 8 years. However, over the past year in half, I have had some just about every day. I have had several heart test run and every cariologist that I have been to states that I am fine and the "skipped beats" wont kill me...This is so hard for me to believe! How is any of these things normal???? I just dont understand, they ruin my day and my life. All I can do is focus on these things. Can anyone please suggest how to get rid of them or does anyone have suggestions as to control them. Also, can they turn into something more. I like to excerise but have rarely done so because of my heart skipping beats when I do excerise or after I relax. I HATE it!!! Please help!!
An advice if you wish: try feeling it like it is a normal thing, because it is. It is not an illness. Some of us have a ‘loud’ heart, be kind to it, and love it with its PVC.s :) Because you got to love your HEART, don’t you? Unconditional Love. That will help only!
Well sure you can chose to be upset about it, but that has not much sense and your ‘problem’ will not change by it.
Magnesium deficiency is a known cause of PVC's and PAC's. The best forms of magnesium are magnesium taurate, magnesium citrate, magnesium glycinate, magnesium malate, magnesium oratate, and magnesium oil.
An Heart Scan Blog reader's experience with magnesium:
A few months ago, I contacted you inquiring if you had written any articles on arrhythmia. You were generous enough to answer and guide me to an LEF article you'd written in which you stressed fish oil and magnesium. I had been suffering with bad PVCs [premature ventricular contractions] for over 20 years, and they had gotten so bad recently that I was told my next options were ablation or pacemaker!
I was already on fish oil and had not seen any difference, and so I researched the magnesium you suggested more thoroughly and found a huge body of studies supportng its effect on arrhythmia. I also read many posts on heart forums with people having success with it. After getting advice from various bloggers, I tried magnesium taurate in the morning and Natural Calm (an ionized form of mag citrate) in the afternoon and evening. Within three days the PVCs were quite diminished and by 2 weeks totally gone! As long as I keep taking it, they never return---not even one irregular blip---even when I drink strong coffee! The magnesium also cleared up my restless leg syndrome, my eye twitching, and insomnia. (Apparently, I was the poster-girl for magnesium deficiency.)
I am so angry that after all these years of suffering, trying various medications, and seeing at least 4 different cardiologists that NOT ONE ever even mentioned trying magnesium. The generosity of the few minutes you took to answer my email and steer me in a helpful direction brought me total relief.
Red Star is correct, magnesium can help reduce heart rhythm issues. A deficiency in magnesium can lead to a condition called hypokalemia which is basically a low potassium level. Potassium is necessary for muscle contraction, too little and the muscles no longer contract properly as they do not respond to chemical response that triggers the electrical impulses as required to function.
Having said that, it is very important to understand that magnesium only works if you have a magnesium deficiency problem. Your kidneys do a great job controlling the level of magnesium in your body, assuming your dietary needs are met. However, a diet lacking in magnesium is not the only thing that causes a magnesium deficiency. Causes of magnesium deficiency include alcohol abuse, poorly controlled diabetes, excessive or chronic vomiting and/or diarrhea. Certain drugs can also deplete magnesium levels such as osmotic diuretics, cisplatin, ciclosporin, amphetamines, and possibly proton pump inhibitors. There are also certain medical conditions that cause a lack of magnesium in one's system. It is very important that you have your magnesium levels checked prior to starting supplements and if you are found to have a deficiency you need to work with your doctor to find and resolve the underlying issue. As with many supplements, taking them can just mask a more serious issue.
Thank u all for your post! I am still not reassured but I guess I need to do more research. I have tried magnesium, but it didnt seem to make much difference : ( maybe I just didn't do it long enough. I still worry about them turning into something more dangerous. It just so hard to believe they are normal.. I have researching them and trying to find out what causes them for about a year now and keep hitting a dead end.. I am determined to find the truth behind them because I feel that I am just not being told the truth or that doctors just don't know... I know that sounds bad and maybe I have had too many cariologist who just seem to not care.. Bit I know they have to come for some reason and there has got to be a way to stop them..
Mine stopped with stress relief, no more caffeine, alcohol, MSG, Aspartame, Sucrolose, and no more chocolate for me and cold ice cream shakes either. I was having 4,000 extra beats every day now pretty much gone eliminating all these triggers in life. I am also taking Magnesium Glycinate 250mg per day. I had to find my own triggers since doctors did not tell me but when I told them they had heard it before from other patients. Even the lady that takes my blood told me patients with arrithmyias tell her they can't touch these ingredients either. Check labels since many of these are in things you would not suspect.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.